Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

NSAIDs, but not aspirin, can cause dangerous irregular heart beat

Posted Oct 02 2011 10:39pm

Risk of irregular heart beat, heart attacks, and death increases in people taking NSAIDs, such as ibuprofen (Advil), naproxen (Aleve), diclofenac (Cambia, Voltaren, Cataflam), and celecoxib (Celebrex). The risk with these drugs in people who suffer from hypertension and heart failure is well-known, but two recent large studies provide additional information on this risk. A study in the British Medical Journal that reported on 32,602 patients with atrial fibrillation suggested that patient who developed atrial fibrillation (dangerous irregular heart beat, which is often called A fib) were more likely to have been taking NSAIDs (but not aspirin) when this heart condition occurred. Another study conducted by Danish doctors and published in the journal Circulation looked at 83,677 patients who suffered a heart attack. They discovered that taking an NSAID drug (but again, not aspirin) for as little as one week increased the risk of having a second heart attack and dying by 45%. Taking NSAIDs for three months increased the risk by 55%. It is particularly unfortunate for heart patients who suffer from migraine headaches because they are also not allowed to take migraine drugs, such as sumatriptan (Imitrex), rizatriptan (Maxalt), and other triptans. This leaves them with aspirin (or Migralex – a combination of aspirin with magnesium, developed by Dr. Mauskop) and pain drugs that can make headaches worse (Fioricet, codeine, Vicodin, and other). Another option for these patients is to use preventive treatments, such as magnesium (which is also very beneficial for heart conditions), CoQ10, biofeedback, Botox injections, acupuncture, and as a last resort, preventive medications.

Post a comment
Write a comment:

Related Searches